Live Chat: Stress,coping with mental illness

Are you stressed out? Stress can be caused by many things such as studies, relationships or even money problems, and it can be harmful to your mind and body. Don’t suffer alone. B-Wise will be live on VOW 88.1FM on Wednesday the 2nd of August from 11:00 – 12:00 to share ways to cope if you are stressed. Shenaaz Pahad, a counselling psychologist and Refilwe Mafojane, a social worker from Wits RHI, are our experts for this week. Join us and get answers to your questions about stress, coping and mental health.

To get your question answered, ask it in the comment section below. All questions will be answered, either on the radio or on B-Wise.


Likes
0
Add a Comment/Question
6
You need to be signed in to add a comment or like an article.


SIGN IN


B-Wise User Anonymous 2 August 2017 12:12

Sum1 told me stress can make me sick...is that true

B-Wise Expert Expert 4 August 2017 14:30

Yes, stress can make you physically sick. Stress affects our immune system, which fights off illness. This means it makes it easier for us to get sick. Stress can also cause problems like:

·         Low energy

·         Headaches

·         Upset stomach, including diarrhoea, constipation, and nausea

·         Aches, pains, and tense muscles

·         Chest pain and rapid heartbeat

·         Insomnia

·         Back and neck pain

·         Frequent colds and infections

·         Loss of sexual desire and/or ability

·         Nervousness and shaking, ringing in the ear, cold or sweaty hands and feet

·         Dry mouth and difficulty swallowing

·         Clenched jaw and grinding teeth



B-Wise User nomkhosi 2 August 2017 12:08

Where can I go for help if I am suffering from stress?

B-Wise Expert Expert 2 August 2017 12:40

Hi Nomkhosi,You can visit your local clinic and speak to the nurse or doctor there. They will put you in contact with a counsellor, social worker or psychologist.



B-Wise User Anonymous 2 August 2017 11:45

I was diagnosed 3 months ago, Ive started taking ARVS. They make me tired and sick so I cant study, but my doctor says I have to take them no matter what. Its stressing me out Im not sleeping

B-Wise Expert Expert 4 August 2017 14:28

Eish, ARV (antiretroviral) medications can have hectic side effects for some people. But it’s really important that you keep taking them so you can keep your body healthy and protect it from infections. Visit your nurse or doctor and tell them about your side effects. They might be able to help, or give you advice about how to manage the side effects. We know it can be stressful, but keep going – your life is worth it!